Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 14, 2005, 1:29 PM EDT for Madison County, Oneida County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 1:29 PM EDT (17:29 UTC)
- Expired
- Jul 14, 2005, 4:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Madison County, NY, Oneida County, NY
The radar
The Ft Drum radar (KTYX), 91 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 141730 FFWBGM NYC053-065-142030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 129 PM EDT THU JUL 14 2005 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MADISON COUNTY IN CENTRAL NEW YORK SOUTH CENTRAL ONEIDA COUNTY IN CENTRAL NEW YORK * UNTIL 430 PM EDT * AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN EAST CENTRAL MADISON AND SOUTH CENTRAL ONEIDA COUNTIES...IN THE ORISKANY CREEK AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERVILLE...STOCKBRIDGE...SOLSVILLE...PETERBORO...MADISON AND AUGUSTA. STAY CLEAR OF THE ORISKANY CREEK AS IT WILL LIKELY FLOOD RAPIDLY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4295 7529 4282 7544 4295 7574 4308 7553 $$ JAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 11:10 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 14, 11:10 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BINGHAMTON NY 1110 AM EDT THU JUL 14 2005 .UPDATE (THIS AFTERNOON)... UPR TROF AND TRAILING WEAK SFC FRONT STILL ADVANCING INTO THE NORTHEAST WITH ATMOS DESTABILIZATION OCCURRING AHEAD OF THE SYSTEM. THE BULK OF THE DYNAMIC FORCING ASSOC WITH SYSTEM MAINLY TARGETS NRN NY AND NEW ENGLAND WITH WEAKENING LIFT THE FURTHER SOUTH AND WEST. STRONG STORMS GLANCED THE SRN TUG HILL IN THE LAST COUPLE HOURS...AND THIS AREA LOOKS LIKE THE BEST AREA FOR MORE STORMS LATER TODAY...EXTENDING BACK TO FINGER LAKES REGION AS FRONT DRIFTS INTO THAT AREA LATE. HAVE TRIMMED POPS BACK FURTHER SOUTH TO ISOLD-SCT IN NATURE GIVEN LACK OF FOCUSING MECH AND MIDLVL SUBSIDENCE. PROFUSE CLOUDINESS DUE TO SOMEWHAT OF HYBRID TROPICAL REMNANT/MARINE LAYER INFLUENCE WILL ALSO KEEP SFC DESTABILIZATION TO A RELATIVE MIN OVER NE PA AND XTRM SRN TIER NY. NOT MUCH CHANGE TO WINDS OR TEMPS ALTHOUGH SLOWED THE TRENDS A BIT IN SRN AREAS DUE TO CLOUDS. -JAB && .SHORT TERM (TONIGHT - FRIDAY)... LATE TONIGHT INTO FRIDAY A DRIER DAY ESPECIALLLY FOR NE CWA. LEFT A LOW CHC OF TS FOR SW HALF MAINLY FRIDAY AFTERNOON. GFS HAS HIGHER POPS EVEN LIKELY FOR AVP WITH CLOSER PLACEMENT OF LEFTOVER ENERGY FROM DENNIS MOVING EAST. LEANING TOWARD ETA AS DENNIS HAS MOVED LITTLE LATELY. STILL WELL S OF STRONGER WLY FLOW. ALSO UL RIDGE BUILDING OVER CWA. && .LONG TERM (FRI NITE - TUES)... CENTRAL NY AND NE PA WILL BE ON THE NORTHWEST EDGE OF A STRONG 500 HPA RIDGE OVER THE SOUTHEAST U.S. THIS WEEKEND THROUGH EARLY NEXT WEEK. DIFFICULT TO TIME IMPLUSES WILL TRIGGER OCCASIONAL THUNDERSTORMS IN THIS RING OF FIRE PATTERN. HIGH TEMPERATURES WILL BE MAINLY IN THE 80S TO LOWER 90S... WITH LOWS MAINLY IN THE 60S. GFS 850 MB TEMPERATURE ANOMALIES SHOWING SMALL POSITIVE DEPARTURES THRU NEXT MONDAY... THEN DEPARTURES OF OVER 2 STANDARD DEVIATIONS ABOVE NORMAL ON TUESDAY... INDICATING THAT TUESDAY WILL BE THE WARMEST DAY WITH THE BEST CHC FOR WIDESPREAD 90S. CHC OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY WITH THE GFS PROGGING THE NEXT COLD FRONT TO FINALLY ARRIVE BY THE MIDDLE OF NEXT WEEK. -MSE && .AVIATION (14/06Z - 15/06Z)... MAINLY MVFR VSBY VALLEY FOG THIS EARLY MORNING. KAVP ALSO HAS SOME MVFR CIGS AS DEBRIS FROM EARLIER CONVECTION MOVED INTO AREA. AFTER 14Z WHEN FOG WILL HAVE LIFTED SOME MVFR VSBY HZ AND MID DECK CIGS. WITH WEAK COLD FRONT THIS PM COULD BE SOME TS BUT NOT CONFIDENT ENOUGH THAT IT WILL BE WIDESPREAD ENOUGH TO ADD TEMPO. TONIGHT BETTER CHC FOR FOG BUT ONLY EXPECTING IT TO FALL TO MVFR VSBY AT ELM BEFORE 06Z. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jul 14, 4:31 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 431 AM EDT THU JUL 14 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-150830- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 431 AM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS EAST OF INTERSTATE 81 IN UPSTATE NEW YORK. THE RISK WOULD BE DUE TO DAMAGING WINDS AND TO A LESSER EXTENT LARGE HAIL. THERE IS ALSO THE POSSIBILITY OF FLASH FLOODING DUE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED...BUT THUNDERSTORMS ARE EXPECTED ALMOST EVERY DAY...MAINLY IN THE AFTERNOON AND EVENINGS. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING IN THE ABOVE MENTIONED AREA. RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
In the hours before
Special weather statement, Jul 14, 10:13 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1013 AM EDT THU JUL 14 2005 NYZ009-141515- ONEIDA NY- 1013 AM EDT THU JUL 14 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 1010 AM EDT...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH WAS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF FORESTPORT TO 17 MILES WEST OF BOONVILLE..AND MOVING EAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... HAWKINSVILLE AND BOONVILLE AT 1040 AM EDT WOODGATE AT 1045 AM EDT FORESTPORT AT 1100 AM EDT ALDER CREEK AT 1110 AM EDT REMSEN AT 1115 AM EDT THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. GILT
Special weather statement, Jul 14, 1:06 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 106 PM EDT THU JUL 14 2005 NYZ036-037-141800- MADISON NY-ONEIDA NY- 106 PM EDT THU JUL 14 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MADISON..AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ORISKANY FALLS AT 120 PM EDT HUBBARDSVILLE AT 125 PM EDT STOCKWELL AT 140 PM EDT WATERVILLE AT 145 PM EDT NORTH BROOKFIELD AT 150 PM EDT HUBBARD CORNERS AND PARIS AT 200 PM EDT THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 14, 1:28 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 128 PM EDT THU JUL 14 2005 NYZ016>018-044-141830- CAYUGA NY-CORTLAND NY-ONONDAGA NY-SENECA NY- 128 PM EDT THU JUL 14 2005 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... * AT 124 PM EDT...A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED NEAR ROMULUS...AND WAS NEARLY STATIONARY. * THE STRONG THUNDERSTORM WILL BE NEAR... ROMULUS AT 145 PM EDT KENDAIA AND FAYETTE AT 210 PM EDT MAC DOUGALL AT 230 PM EDT THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RAINFALL RATES OF ONE TO TWO INCHES AN HOUR...AND WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:15 PM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Jul 14, 4:02 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 43 min |
| Jul 14, 4:27 PM EDT | Flash Flood Warning | BGM | Onondaga | 93 min |
| Jul 14, 7:31 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 59 min |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.